Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 106, NWS Midland/Odessa, TX

March 30, 2007Pecos County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Mar 30, 2007, 2:19 PM CDT for Pecos County, Texas. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 30, 2007, 2:19 PM CDT (19:19 UTC)
Expired
Mar 30, 2007, 3:00 PM CDT
In force
41 min
Issued by
NWS Midland/Odessa, TX
Area
Counties, with a storm outline in the text

County Pecos County, TX

The radar

The Midland/Odessa radar (KMAF), 129 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 30, 2:40 PM CDTHAIL 1.757 Nnw Sheffield, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 7.3 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2007-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2007-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 351 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1725 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
351 m²/s²
0-3 km storm-relative helicity
553 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMAF 301920
SVRMAF
TXC371-302000-
/O.NEW.KMAF.SV.W.0106.070330T1919Z-070330T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
219 PM CDT FRI MAR 30 2007

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN PECOS COUNTY IN SOUTHWEST TEXAS...

* UNTIL 300 PM CDT

* AT 217 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 14
  MILES WEST OF SHEFFIELD...MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
  SHEFFIELD...
  INTERSTATE 10 NORTH OF SHEFFIELD...

DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.

TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3085 10212 3066 10218 3067 10180 3093 10190

$$
2 follow-up statements
000 
WWUS54 KMAF 301942
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
240 PM CDT FRI MAR 30 2007

TXC371-302000-
/O.CON.KMAF.SV.W.0106.000000T0000Z-070330T2000Z/
PECOS TX-
240 PM CDT FRI MAR 30 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR EASTERN PECOS COUNTY...

AT 238 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 6 MILES NORTHWEST OF SHEFFIELD...MOVING EAST AT 25 MPH.

THIS STORM WILL CROSS STATE HIGHWAY 349 ABOUT 5 MILES NORTH OF 
SHEFFIELD.

SEEK SAFE SHELTER IF YOU ARE IN THE PATH OF THIS STORM. DURING A 
SEVERE THUNDERSTORM...THE BEST PROTECTION CAN BE FOUND ON THE LOWEST 
FLOOR OF YOUR HOME OR BUSINESS.

DOPPLER RADAR HAS DETECTED WEAK ROTATION WITHIN THIS STORM. WHILE NOT
IMMEDIATELY LIKELY... A TORNADO MAY STILL DEVELOP. IF A TORNADO IS
SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE... SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3092 10194 3066 10202 3067 10180 3093 10190

$$
000 
WWUS54 KMAF 302000
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
301 PM CDT FRI MAR 30 2007

TXC371-302011-
/O.EXP.KMAF.SV.W.0106.000000T0000Z-070330T2000Z/
PECOS TX-
301 PM CDT FRI MAR 30 2007

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EASTERN PECOS COUNTY 
HAS BEEN ALLOWED TO EXPIRE AT 300 PM CDT...

AT 301 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS EXITED
THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE
ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3092 10194 3066 10202 3067 10180 3093 10190

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 12:25 PM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, Mar 30, 12:25 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1225 PM CDT FRI MAR 30 2007

.UPDATE...
UPDATE TO INCLUDE THE CANCELLATION OF SEVERE THUNDERSTORM WATCH
#91. TORNADO WATCH #93 HAS ALSO BEEN ISSUED FOR MITCHELL AND
TERRELL COUNTIES UNTIL 6 PM CDT. WE HAVE ALSO UPDATED MAX
TEMPERATURES...WINDS AND DEW POINTS BASED ON THE LATEST TRENDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              54  43  73  47  /  90  30   0   0
CARLSBAD NM                55  38  76  46  /  30  10   0   0
DRYDEN TX                  74  51  78  51  /  50  40   0   0
FORT STOCKTON TX           71  47  78  51  /  50  20   0   0
GUADALUPE PASS TX          57  38  69  47  /  20  10   0   0
HOBBS NM                   49  39  75  46  /  60  10   0   0
MARFA TX                   67  33  70  38  /  10  10   0   0
MIDLAND INTL AIRPORT TX    55  42  72  46  /  70  20   0   0
ODESSA TX                  56  43  74  48  /  70  20   0   0
WINK TX                    61  43  79  48  /  50  10   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

06
Hazardous weather outlook, Mar 30, 2:06 PM CDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
206 PM CDT FRI MAR 30 2007

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-311915-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
206 PM CDT FRI MAR 30 2007 /106 PM MDT FRI MAR 30 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FEW SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING
ACROSS THE LOWER TRANS PECOS REGION OF WEST TEXAS...MAINLY EAST OF
A GIRVIN...BAKERSFIELD...SANDERSON LINE. LARGE HAIL AND DAMAGING
WINDS WILL BE THE MAIN SEVERE WEATHER HAZARDS...ALTHOUGH AN
ISOLATED TORNADO WILL ALSO BE POSSIBLE. THUNDERSTORMS THAT DEVELOP WILL
ALSO BE CAPABLE OF PRODUCING HEAVY RAINS...WHICH COULD PRODUCE
LOCALIZED FLOODING OF LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER GROUPS OVER THE LOWER TRANS PECOS SHOULD CONTINUE TO
MONITOR THE LATEST WEATHER DEVELOPMENTS AND BE PREPARED FOR
POSSIBLE ACTIVATION THIS AFTERNOON AND EVENING.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Local storm report, Mar 30, 8:44 AM CDT, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
844 AM CDT FRI MAR 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 AM     HAIL             ODESSA                  31.85N 102.37W
03/30/2007  E0.75 INCH       ECTOR              TX   PUBLIC

            3 BLOCKS FROM SCHLEMEYER FIELD IN ODESSA

&&

74
Local storm report, Mar 30, 8:51 AM CDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
851 AM CDT FRI MAR 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 AM     HAIL             7 W ODESSA              31.85N 102.49W
03/30/2007  E1.75 INCH       ECTOR              TX   PUBLIC

            PENNY TO QUARTER SIZE HAIL WITH A FEW GOLFBALL SIZE
            HAILSTONES THROWN IN. BROKE SOME WINDSOWS AROUND LOOP 338
            AND YUKON.

&&

74
Local storm report, Mar 30, 9:23 AM CDT, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
923 AM CDT FRI MAR 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HAIL             KERMIT                  31.85N 103.09W
03/30/2007  E0.75 INCH       WINKLER            TX   TRAINED SPOTTER

0700 AM     HAIL             3 W TARZAN              32.31N 102.03W
03/30/2007  E0.75 INCH       MARTIN             TX   TRAINED SPOTTER

0630 AM     HAIL             4 S SAND                32.64N 102.18W
03/30/2007  E0.75 INCH       DAWSON             TX   TRAINED SPOTTER

&&

74
Special weather statement, Mar 30, 10:46 AM CDT, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1046 AM CDT FRI MAR 30 2007

TXZ070-301615-
REAGAN-
1046 AM CDT FRI MAR 30 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHEASTERN REAGAN COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 10 MILES EAST OF STILES AT 1046 AM
CDT...MOVING NORTHEAST AT 35 MPH. THIS STORM WILL AFFECT RURAL
NORTHEASTERN REAGAN COUNTY AND FARM TO MARKET ROAD 2600.

SMALL HAIL...WINDS AROUND 50 MPH AND FREQUENT LIGHTNING ARE
POSSIBLE. A SEVERE  THUNDERSTORM WARNING MAY BE REQUIRED AS
STRENGTHENING OCCURS.

SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT.

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 5:26 AM CDTSevere Thunderstorm WarningMAFAndrews49 min
Mar 30, 5:34 AM CDTSevere Thunderstorm WarningMAFTerrell56 min
Mar 30, 5:52 AM CDTSevere Thunderstorm WarningMAFMidland23 min
Mar 30, 6:18 AM CDTSevere Thunderstorm WarningMAFDawson42 min
Mar 30, 6:25 AM CDTSevere Thunderstorm WarningMAFMartin65 min
Mar 30, 6:57 AM CDTSevere Thunderstorm WarningMAFDawson50 min
Mar 30, 7:18 AM CDTSevere Thunderstorm WarningMAFWinkler57 min
Mar 30, 7:21 AM CDTSevere Thunderstorm WarningMAFBorden24 min
Mar 30, 7:23 AM CDTSevere Thunderstorm WarningMAFAndrews67 min
Mar 30, 7:38 AM CDTFlash Flood WarningMAFAndrews3 hr
Mar 30, 8:38 AM CDTSevere Thunderstorm WarningMAFEctor37 min
Mar 30, 8:44 AM CDTSevere Thunderstorm WarningMAFAndrews46 min
Mar 30, 8:53 AM CDTSevere Thunderstorm WarningMAFHoward26 min
Mar 30, 8:57 AM CDTSevere Thunderstorm WarningMAFGlasscock63 min
Mar 30, 9:12 AM CDTFlash Flood WarningMAFEctor3 hr
Mar 30, 9:58 AM CDTSevere Thunderstorm WarningMAFGlasscock62 min
Mar 30, 10:31 AM CDTSevere Thunderstorm WarningMAFMitchell59 min
Mar 30, 11:04 AM CDTTornado WarningMAFMitchell16 min
Mar 30, 11:24 AM CDTFlash Flood WarningMAFMitchell3 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.